Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 656, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 6, 2003, 3:06 PM CDT for Neshoba County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 6, 2003, 3:50 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Neshoba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3297 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS54 KJAN 062006 SVRJAN MSC099-062050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 350 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF PHILADELPHIA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PHILADELPHIA AT 310 PM CDT BE NEAR TUCKER AT 330 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3292 8912 3273 8929 3260 8892 3293 8892 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 AM CDT, 12 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 3:00 AM CDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT WED AUG 6 2003
TODAYS MAIN FORECAST PROBLEM REVOLVES AROUND THE CHANCE OF
PRECIPITATION AND THE MAX TEMPERATURES. THE OTHER MAIN FORECAST
QUANDARY IS WHAT HOW FAR SOUTH AND HOW FAST THE FRONTAL BOUNDARY
WILL MOVE SOUTH OVER THE CWFA.
DEVELOPING THUNDERSTORM COMPLEX CURRENTLY MOVING OVER THE NORTHWEST
CWFA. A LOT DEPENDS ON THE PROGRESSION OF THIS SYSTEM...SUCH AS MAX
TEMPS UNDER THE CLOUD COVER...A MESOSCALE BOUNDARY LEFT OVER FROM
THE SYSTEM...HOW FAR SOUTH THIS FEATURE WILL MAKE IT. CURRENT
THINKING IS TO HAVE THE HIGHEST POPS ALONG THE PROJECTED PATH OF THE
COMPLEX FOR THE MORNING HOURS. NONE OF THE MODELS ARE REALLY
HANDLING THIS FEATURE VERY WELL...THE ETA HAS IT TOO FAR NORTH...AND
THE AVN DOESNT HANDLE IT AT ALL. THE REAL QUESTION IS: WILL
CONVECTION RE-FIRE BEHIND THE COMPLEX LATER ON DURING THE DAY. SOME
STABILIZATION SHOULD OCCUR BEHIND THE COMPLEX LATER THIS MORNING
...HOWEVER IF THE CLOUD COVER BREAKS...THE ATMOSPHERE IS MOIST AND
UNSTABLE ENOUGH TO RECOVER FOR AFTERNOON CONVECTION. WILL HAVE THE
HIGHEST POPS IN THE DELTA THIS MORNING...BUT DECREASE THEM TO LOW
END SCATTERED THIS AFTERNOON. HARDER TO PINPOINT THE POPS FOR THE
REMAINDER OF THE AFTERNOON...SINCE CONVECTION WILL BE FIRING ALONG
MESOSCALE FEATURES...BUT WILL KEEP IN THE 30 TO 40 PERCENT RANGE.
IN ADDITION TO THE PROBLEMATIC THUNDERSTORM COMPLEX...A FRONTAL
BOUNDARY WITH A SURFACE WAVE SHOULD BEGIN APPROACHING THE CWFA LATE
TODAY INTO THE OVERNIGHT HOURS. MODELS DO SHOW PRECIP LINGERING INTO
THE OVERNIGHT HOURS ALONG AND AHEAD OF THE BOUNDARY. WILL CONTINUE
OVERNIGHT POPS. THIS BOUNDARY WILL STILL BE HANGING AROUND THROUGH
THE DAY THURSDAY...MOVING PRETTY SLOWLY SOUTH. BOTH MODELS HAVE THE
BOUNDARY MOVING TO THE COAST BY LATE THURSDAY...WITH HIGH PRESSURE
MOVING IN BEHIND THE BOUNDARY BY FRIDAY. A DRIER AIRMASS WILL SETTLE
OVER THE CWFA. COOLER MINIMUM TEMPS BEHIND THE BOUNDARY ALSO.
NO MAJOR CHANGES WERE MADE TO THE EXTENDED FORECAST. THE CURRENT
FORECAST LOOKS TO BE ON TRACK.
PRELIM NUMBERS...
JAN TB 090/073 090/069 092 32533
BBBBB 071/093 070/092 070/090 072/091 072 21110222233
MEI BB 090/072 090/068 092 32433
BBBBB 068/093 067/092 068/091 070/091 070 21110222233
32/LISTEMAAHazardous weather outlook, Aug 6, 2:56 PM CDT, 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071956- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT WED AUG 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE LOWER MISSISSIPPI VALLEY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ACROSS PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI...ALONG AND NORTH OF A LINE FROM BASTROP...TO YAZOO CITY TO WEST POINT. THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE FROM HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN THURSDAY ALONG AND SOUTH OF INTERSTATE TWENTY...WHILE ONLY ISOLATED THUNDERSTORMS ARE EXPECT IN NORTHERN PORTIONS OF THE AREA. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE DAY TOMORROW. THE COMBINATION OF STRONG WINDS ALOFT...A SOUTHWARD MOVING FRONTAL BOUNDARY AND STRONG ATMOSPHERIC INSTABILITY AT THE SURFACE IS EXPECTED TO TRIGGER STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS BY EARLY WEDNESDAY EVENING. OTHER STORMS ELSEWHERE IN THE AREA COULD ALSO BRIEFLY REACH SEVERE LIMITS. STORMS IN NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS SHOULD ORGANIZE INTO A BROKEN LIKE OF CONVECTION WHICH WILL PUSH SOUTH AND EAST THROUGH A GOOD PORTION OF THE REGION DURING THE NIGHT. STORMS WILL GRADUALLY WEAKEN DURING THE LATE EVENING HOURS...BUT THE POTENTIAL FOR AT LEAST ISOLATED SEVERE WEATHER SHOULD LAST SEVERAL HOURS AFTER SUNSET. ...FLOODING... HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE THROUGH WEDNESDAY EVENING...GENERALLY IN AREAS BOTH ALONG AND EAST OF INTERSTATE FIFTY-FIFTY AND ALONG AND NORTH INTERSTATE TWENTY. SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THESE AREAS OF MISSISSIPPI ARE EXPECTED TO REPEATEDLY AFFECT THE SAME LOCATIONS AS THEY TRACK TO THE EAST AND SOUTHEAST. THIS SCENARIO WILL RESULT IN LOCALIZED RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES. PONDING ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 59 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| Aug 6, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Aug 6, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 44 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 47 min |
| Aug 6, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Aug 6, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Aug 6, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Aug 6, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| Aug 6, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 57 min |
| Aug 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 60 min |
| Aug 6, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Aug 6, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.